Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 51, NWS Boston/Norton, MA

April 4, 2009Norfolk County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Apr 4, 2009, 3:09 PM EDT for Norfolk County, Worcester County, Massachusetts. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 3:09 PM EDT (19:09 UTC)
Expired
Apr 4, 2009, 6:00 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Norfolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 041909
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SAT APR 4 2009

MAZ004-012-016-042200-
/O.NEW.KBOX.WI.Y.0051.090404T1909Z-090404T2200Z/
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN NORFOLK MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...MILFORD...
WORCESTER...QUINCY
309 PM EDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

THIS ADVISORY IS FOR THE WORCESTER HILLS AND BLUE HILLS IN MASSACHUSETTS.

A LOW PRESSURE SYSTEM CENTERED OVER MAINE IS GENERATING WINDY
CONDITIONS ACROSS MUCH OF MASSACHUSETTS. WESTERLY WINDS 15 TO 25 MPH
GUSTING UP TO 50 MPH ARE POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON OR EARLY THIS
EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

RLG
1 follow-up statement
000 
WWUS71 KBOX 042227
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT SAT APR 4 2009


MAZ004-012-016-042330-
/O.EXP.KBOX.WI.Y.0051.000000T0000Z-090404T2200Z/
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN NORFOLK MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...MILFORD...
WORCESTER...QUINCY
627 PM EDT SAT APR 4 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE BLUE HILLS AND
WORCESTER HILLS.

HOWEVER GUSTS TO 45 MPH WITH SUSTAINED WEST WINDS AROUND 30 MPH MAY
STILL CONTINUE THROUGH 9PM. MAX SUSTAINED WINDS WEST WINDS TODAY
APPEAR TO HAVE BEEN CLOSE TO 48 MPH THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:00 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 4, 1:00 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EDT SAT APR 4 2009

.SYNOPSIS...
LOW PRESSURE WILL LINGER ACROSS FAR NORTHERN NEW ENGLAND TODAY. WEAK
HIGH PRESSURE WILL BUILD INTO THE REGION LATER SUNDAY AND SUNDAY
NIGHT. ANOTHER STRONG STORM SYSTEM WILL PASS TO OUR WEST MONDAY AND
MONDAY NIGHT...BRINGING MORE WET WEATHER AND STRONG WINDS. THIS LOW
WILL LINGER OVER NORTHERN NEW ENGLAND THROUGH WEDNESDAY KEEPING IT
CLOUDY WITH SCATTERED SHOWERS HERE IN SOUTHERN NEW ENGLAND. THERE IS
EVEN A CHANCE OF SOME SNOW SHOWERS TUESDAY AND WEDNESDAY NIGHTS IN
NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. AFTER SOME SUNSHINE
RETURNS THURSDAY...ANOTHER LOW PRESSURE MAY APPROACH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED GRIDS FOR RECENT CONDITIONS ACROSS SOUTHERN NEW ENGLAND.
MOSTLY MADE ONLY MINOR CHANGES TO THE GRIDS. UPDATED THE POP GRIDS
WITH THE 04/09Z SREF AND MADE HAND EDITS TO ACCOUNT FOR OTHER
ACTIVITY. SHOWERS HAVE BECOME MORE WIDESPREAD ACROSS CENTRAL
MASSACHUSETTS...HOWEVER...QPF AMOUNTS WILL REMAIN LESS THAN A QUARTER
OF AN INCH.

OTHERWISE...VERTICALLY STACKED LOW WILL MEANDER OVER NORTHERN NEW
ENGLAND TODAY WITH WARM AIR ALOFT /TROWAL/ ROTATING AROUND THE MID
LEVEL CIRCULATION AND ACROSS NEW ENGLAND. THIS WILL YIELD THE CHANCE
OF SHOWERS ACROSS THE ENTIRE REGION...WITH HIGHEST POPS NORTH OVER
MA AND SOUTHERN NH. NOT EXPECTING A WASHOUT BUT THERE WILL BE SCATTERED
SHOWERS ACROSS THE AREA.

IT WILL BECOME WINDY AS STRONG GRADIENT DEVELOPS. SOUNDINGS SUPPORT
WEST WIND GUSTS TO 35 KT. WIND SPEEDS APPEAR TO FALL SHORT OF WIND
ADVISORY CRITERIA ALONG WITH WEAK PRES RISES BEHIND DEPARTING COLD
FRONT DURING THE MORNING. THEREFORE WILL HOLD OFF ON ISSUING A WIND
ADVISORY FOR TODAY...BUT WILL HAVE TO CONTINUE TO MONITOR TRENDS.

TEMPS WILL BE SEASONABLE TODAY WITH HIGHS MAINLY IN THE 50S EXCEPT
40S ACROSS THE HIGHER TERRAIN GIVEN COLD AIR ALOFT. BRISK WEST WIND
WILL DEFINITELY PROVIDE CHILLY CONDITIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT... SHOWER THREAT WILL DIMINISH LATER IN THE EVENING AS MID
LEVEL LOW EXITS INTO THE MARITIMES. DECREASING CLOUDS ALSO EXPECTED
AS THE NIGHT PROGRESSES. HOWEVER BRISK WNW WINDS WILL CONTINUE.
CHILLY NIGHT WITH TEMPS IN THE 30S AND WIND CHILLS IN THE 20S

SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY BRINGING A
GOOD DEAL OF SUNSHINE AND TEMPERATURES IN THE 50 TO 55 RANGE EXCEPT
COOLER AT THE IMMEDIATE COAST/ISLANDS AND IN SOUTHWEST NH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT...CLOUDS WILL INCREASE AHEAD OF THE NEXT STORM SYSTEM
BUT PRECIPITATION SHOULD HOLD OFF UNTIL MONDAY.

MONDAY AND MONDAY NIGHT...STORM SYSTEM NOW OVER THE ROCKIES WILL
DEEPEN AS IT MOVES EAST ACROSS THE OHIO VALLEY. AIDED BY A 140+ KT
JET STREAM ACROSS THE SOUTHEASTERN STATES...A SURFACE LOW RAPIDLY
DEEPENS OVER DELMARVA AT AROUND 990 MB THEN LOWERS FURTHER INTO THE
982-985 RANGE AS IT MOVES TO NEAR NEW YORK CITY THEN NORTHWARD INTO
UPSTATE NY OR WESTERN NEW ENGLAND. THE GFS HAS AN INTENSE 977 LOW
OVER CENTRAL NY...THE ECMWF IS 988 MB OVER THE BERKSHIRES...AND NAM
IS 983 MB OVER THE ST. LAWRENCE RIVER MONDAY NIGHT.

IN ALL CASES...ALL MODELS INDICATE A BAND OF VERY STRONG WINDS
PUSHING NORTHEASTWARD ACROSS THE SOUTHEASTERN NEW ENGLAND COASTAL
WATERS DURING THE LATE AFTERNOON AND EVENING. SE WINDS WILL HOWL AT
70-80 KNOTS JUST ABOVE THE SURFACE...FROM 925 MB TO 850 MB. EXPECT
GALE FORCE WINDS ALONG THE COAST WITH SOME POTENTIAL FOR STORM FORCE
GUSTS FOR A FEW HOURS...ESPECIALLY WITH ANY CONVECTION. MAY NEED WIND
ADVISORY FOR PARTS OF SOUTHEAST MA AND RI MON AFTERNOON AND EVENING.

HAVE DELAYED THE RAIN BY 1 TO 3 HOURS FROM PREVIOUS FORECAST. SHOWERS
WILL OVERSPREAD MOST OF THE REGION DURING THE MORNING. THERE IS A
CHANCE HOWEVER THAT THE MAIN RAIN ACTIVITY WILL NOT REACH EASTERN
MASSACHUSETTS UNTIL EARLY TO MID AFTERNOON. CONVECTIVE PARAMETERS ARE
VERY FAVORABLE FOR THUNDERSTORMS...WITH TOTAL TOTALS INDICES FORECAST
TO BE 50 TO 52 ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA LATE
MON AND MON EVENING. SO HAVE INTRODUCED THUNDER INTO FORECAST.

TOTAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE. WILL HAVE TO MONITOR RIVER
LEVELS...SINCE RISES ARE ALREADY FORECAST INTO FLOOD ON MONDAY FOR
THE LWR CT. PLS SEE HYDRO SECTION.

TUESDAY AND WEDNESDAY...DEEP UPPER LEVEL LOW PRESSURE WILL REMAIN
OVER NORTHERN NEW ENGLAND AND QUEBEC PROVINCE BOTH DAYS WITH A LARGE
CLOUD SHIELD WELL TO THE SOUTH. SCATTERED SHOWERS ARE EXPECTED OVER
SOUTHERN NEW ENGLAND BOTH DAYS...WITH THE BEST CHANCES THE FARTHER NORTH
ONE GOES. TEMPERATURE PROFILES ARE SUCH THAT ENOUGH COLD AIR IS IN
PLACE BOTH NIGHTS TO CREATE THE POSSIBILITY OF SNOW SHOWERS OVER
WESTERN AND NORTHERN MA AND SOUTHERN NH. WINDS WILL REMAIN GUSTY
ESPECIALLY DURING THE DAYLIGHT HOURS BUT SHOULD NOT REACH WIND
ADVISORY LEVELS.

THURSDAY...THE WHOLE UPPER LEVEL LOW WILL FINALLY MOVE OUT TO THE
NORTH OF THE MARITIMES AND WEAK SURFACE HIGH PRESSURE WILL BUILD OVER
OUR AREA. TEMPERATURES WILL REACH THE LOWER 50S IN MOST AREAS...BUT
COOLER AT THE COAST.

FRIDAY...THERE REMAINS A GREAT DEAL OF UNCERTAINTY IN THE MODEL
EVOLUTION OF A DEEP TROUGH SEEN ON WATER VAPOR SATELLITE IMAGERY TO
THE SOUTH OF ALASKA AND DIGGING SOUTHWARD TOWARD NORTHERN CALIFORNIA.
THE ECMWF REMAINS STEADFAST IN KEEPING THAT SYSTEM STUCK IN THE
SOUTHWESTERN U.S. THROUGH THE WEEKEND. NCEP FAVORS THAT SLOW
SOLUTION. THE GFS HOWEVER...FOR SEVERAL DAYS NOW...CONTINUES
STEADFAST AT EJECTING THAT LOW QUICKLY AND CAUSING YET ANOTHER RAIN
STORM FOR US ON FRIDAY. TIME WILL TELL. FOR NOW...HAVE CONTINUED WITH
A LEANING TOWARD THE GFS SCENARIO IN TERMS OF CLOUDINESS BUT DUE TO
UNCERTAINTY...ONLY A CHANCE OF SHOWERS AT THIS POINT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VARIABLE CONDITIONS EARLY THIS MORNING WITH LINGERING IFR EASTERN
NEW ENG...BUT VFR/MVFR CIGS CT VALLEY. AS COLD FRONT SWINGS
THROUGH EARLY THIS MORNING...EXPECT CIGS TO LIFT AND VSBYS TO
IMPROVE. VFR-MVFR CIGS WILL PERSIST MOST OF TODAY WITH SCT SHOWERS
MOVING EWD ACROSS REGION AS UPPER LOW PASSES TO THE NORTH. STRONG
WESTERLY WINDS WITH G35 KT POSSIBLE.

TONIGHT...SOME MVFR CONDITIONS POSSIBLE IN LEFTOVER EVENING
SHOWERS...OTHERWISE VFR CIGS MAINLY 4-6K FT. GUSTY W WINDS TO 35 KT
IN THE EVENING...BUT REMAINING GUSTY ALL NIGHT.

SUNDAY...VFR...WITH MID CLOUDS GRADUALLY CLEARING FROM SW TO NE
DURING THE DAY.  GUSTY WINDS IN THE MORNING...THEN DIMINISHING.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

SUNDAY NIGHT...CIGS MAY LOWER TO MVFR OVER WESTERN AREAS AFTER
MIDNIGHT.

MONDAY...CIGS/VSBYS LOWERING TO MVFR-IFR. EXPECT WIDESPREAD
SHOWERS...SOME WITH HEAVY DOWNPOURS DURING THE DAY. SCATTERED TSTMS
LIKELY IN THE AFTERNOON AND EVENING. LOW LEVEL WIND SHEAR EXPECTED
MAINLY S AND E OF A LINE FROM IJD TO BOS...WITH E WINDS 20-25 KT AT
SFC INCREASING TO 70-75 KT AT 2000 FT FOR A TIME FROM ROUGHLY 3 PM TO
11 PM.

TUESDAY...MAINLY MVFR CIGS...MAY SEE SPOTTY IFR IN THE MORNING
ACROSS S NH/N MA. SCATTERED SHOWERS. POSSIBLE SNOW SHOWERS AT NIGHT
IN MA AND NH.

WEDNESDAY...VFR-MVFR CIGS WITH SCATTERED SHOWERS...MAINLY THROUGH
MIDDAY THEN SLOWLY IMPROVING FROM S-N.

&&

.MARINE...
SAT... COLD FRONT MOVES THROUGH FROM W TO E DURING THE MORNING. VSBY
WILL IMPROVE WITH THE FRONTAL PASSAGE. WEST WINDS WILL INCREASE TO
20-30 KT WITH UP TO 40 KT LIKELY ACROSS SOUTHERN WATERS. THEREFORE
HAVE ISSUED A GALE WARNING ACROSS THIS AREA.

SAT NIGHT...
WINDS EASE A BIT BUT STILL IN THE 20-30 KT RANGE. GOOD VSBY WITH
ROUGH SEAS OCEAN WATERS ESPECIALLY SOUTH OF BID/MVY AND ACK.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY...LEFTOVER GALE GUSTS ON THE OUTER WATERS WILL DIMINISH DURING
THE DAY. NEARSHORE...EXPECT SMALL CRAFT CONDITIONS THROUGH THE DAYLIGHT
HOURS...THEN DIMINISHING. SEAS WILL SLOWLY SUBSIDE... BUT MAY REMAIN
AOA SMALL CRAFT CRITERIA INTO SUNDAY NIGHT.

MONDAY...NEXT LOW APPROACHES...SO WINDS SHIFT TO E-SE AND INCREASE.
GALE FORCE WINDS EXPECTED WITH POSSIBLE STORM FORCE GUSTS FROM MID
AFTERNOON INTO MONDAY NIGHT. SEAS BUILDING UP TO 13 FT ON THE SOUTHERN
OUTER WATERS AS WINDS SHIFT TO S-SW AT NIGHT.

TUESDAY...STRONG SMALL CRAFT TO POSSIBLE GALE FORCE WINDS WILL
CONTINUE... FROM A SOUTH TO SOUTHWESTERLY DIRECTION. ROUGH SEAS WILL
CONTINUE ABOVE 10 FT.

WEDNESDAY...SW WINDS WILL CONTINUE TO GUST...BUT POTENTIAL GALE
FORCE CONDITIONS WILL DIMINISH. WILL STILL SEE SMALL CRAFT WINDS
THROUGH THE DAY. SEAS ABOVE 10 FT...HIGHEST ON THE SOUTHERN OUTER
WATERS.

&&

.HYDROLOGY...
REMAINING SNOW MELT IN NORTHERN NEW ENGLAND COMBINED WITH ANOTHER
SHOT OF RAIN...POSSIBLY HEAVY...ON MONDAY...WILL RESULT IN RENEWED
RISES ALONG THE LOWER CONNECTICUT THROUGH EARLY NEXT WEEK WITH A PROJECTION
OF GREATER THAN 24 HOURS DURATION MINOR FLOODING ON AT LEAST THE
CONNECTICUT RIVER AT HFD AND MIDDLETOWN. THIS LATEST GUIDANCE IS
BASED ON RECENT RAINFALL/SNOWMELT AND WET ANTECEDENT CONDITIONS.

A CONSERVATIVE CONTINGENCY FCST HAS BEEN REVIEWED BASED ON 09Z/4 SREF
6 HRLY QPF OF 18Z/6, 00Z,06Z AND 12Z/7 ENDING 12Z TUE.

ANOTHER CONTINGENCY WILL BE RUN OFF OF THE HPC QPF WHICH IS MORE IN
AGREEMENT OR EVEN HIGHER THAN THE 06Z GEFS 6 HOURLY.

THERE IS AT LEAST A MODERATE PROBABILITY THAT A RIVER FLOOD WATCH
WILL BE ISSUED SOMETIME SUNDAY FOR MINOR FLOODING BEGINNING MONDAY
ALONG A PORTION OF THE CONNECTICUT IN CT.

OTHER RIVERS THAT MAY SEE BANKFULL RISES. CERTAINLY POOR DRAINAGE
STREET FLOODING IS EXPECTED MONDAY AFTERNOON AND EVENING IN PARTS OF
SNE DUE TO HEAVY RAINS...AT TIMES ASSTD WITH TSTMS.

ATTM...THE 09Z SREF IS CONSERVATIVE OFFERING GENERALLY ABOUT .7 INCH
TO SNE WHILE MULTIPLE CYCLES OF THE GEFS HAVE 24 HR POPS OF 1 INCH
AROUND 70 PCT IN THE WEST PART OF SNE AND LESS IN THE EAST.

PWATS WILL 1 TO 2 SD ABV NORMAL MONDAY AFTN/EVE WITH STRONG INFLOW.
A GOOD RECIPE FOR FOR A 12 HOUR HEAVY RAIN EVENT.

STAY TUNED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ232>235-237-
     254-255.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR ANZ230-231-236-
     250.

&&

SYNOPSIS...KJC/GAF
NEAR TERM...KJC/RLG/GAF
SHORT TERM...KJC
LONG TERM...DRAG/GAF
AVIATION...KJC/GAF
MARINE...KJC/GAF
HYDROLOGY...
Hazardous weather outlook, Apr 4, 12:53 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT SAT APR 4 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-051200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1253 PM EDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS WILL GUST TO 30 TO 45 MPH TODAY INTO EARLY THIS EVENING...JUST
SHORT OF WIND ADVISORY CRITERIA. THIS STILL COULD CAUSE A FEW SMALL
BRANCHES TO BE DOWNED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY HEAVY RAIN MONDAY INTO MONDAY NIGHT WILL PRODUCE POCKETS OF URBAN
AND POOR DRAINAGE FLOODING. THIS WOULD INCLUDE THE WESTERLY...PROVIDENCE...
BOSTON...TOPSFIELD I95 CORRIDOR.

THE CONNECTICUT RIVER IS PROJECTED INTO MINOR FLOOD MONDAY AND
TUESDAY AT HARTFORD AND MIDDLETOWN...SIMPLY BASED ON RECENT RAIN AND
SNOWMELT RUNOFF AND WET ANTECEDENT CONDITIONS. ADDITIONAL 24 HOUR
RAINFALL MONDAY...MOST OF IT FALLING MONDAY AFTERNOON AND
EVENING...FOR THE CONNECTICUT RIVER BASIN IS EXPECTED TO RANGE
BETWEEN 7 TENTHS OF AN INCH AND 1.5 INCHES. IF THIS OCCURS...THIS
WOULD PRODUCE AN EXTENDED PERIOD OF MINOR FLOODING ALONG THE
TYPICALLY VULNERABLE PARTS OF THE CONNECTICUT.

A RIVER FLOOD WATCH WILL NOT BE ISSUED UNTIL AT LEAST SUNDAY IF AND
WHEN CONFIDENCE IN THE RUNOFF AND EXPECTED RAINFALL IS HIGHER.

OTHER RIVERS AND STREAMS WILL ALSO NEED TO BE MONITORED AS FLOOD
GUIDANCE THRESHOLDS WILL BE SOMEWHAT LOW.

SCATTERED THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING RISK ARE
LIKELY MONDAY AFTERNOON AND EVENING. THERE IS SOME POTENTIAL FOR WIND
ADVISORY CRITERIA ESPECIALLY RHODE ISLAND AND SOUTHEASTERN
MASSACHUSETTS MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-254-255-051200-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1253 PM EDT SAT APR 4 2009

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A HIGH PROBABILITY OF GALE FORCE WINDS MONDAY AFTERNOON AND
MONDAY NIGHT WITH SOME CHANCE OF STORM FORCE GUSTS FOR A FEW HOURS.

THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-236-250-051200-
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1253 PM EDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY OF GALE FORCE WIND GUSTS LATE MONDAY
AFTERNOON AND MONDAY NIGHT.

THERE IS A LOW PROBABILITY OF GALE FORCE WIND GUSTS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:54 PM EDTMarine Dense Fog AdvisoryBOX2 hr

Nearby

Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.